Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Numerical Schubert calculus via the Littlewood-Richardson homotopy algorithm
HTML articles powered by AMS MathViewer

by Anton Leykin, Abraham Martín del Campo, Frank Sottile, Ravi Vakil and Jan Verschelde HTML | PDF
Math. Comp. 90 (2021), 1407-1433


We develop the Littlewood-Richardson homotopy algorithm, which uses numerical continuation to compute solutions to Schubert problems on Grassmannians and is based on the geometric Littlewood-Richardson rule. One key ingredient of this algorithm is our new optimal formulation of Schubert problems in local Stiefel coordinates as systems of equations. Our implementation can solve problem instances with tens of thousands of solutions.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (2020): 14N15, 65H10
  • Retrieve articles in all journals with MSC (2020): 14N15, 65H10
Additional Information
  • Anton Leykin
  • Affiliation: School of Mathematics, Georgia Institute of Technology, 686 Cherry Street, Atlanta, Georgia 30332-0160
  • MR Author ID: 687160
  • ORCID: 0000-0002-9216-3514
  • Email:
  • Abraham Martín del Campo
  • Affiliation: Centro de Investigación en Matemáticas, A.C., Jalisco S/N, Col. Valenciana, 36023, Guanajuato, Gto. México
  • ORCID: 0000-0003-0369-0652
  • Email:
  • Frank Sottile
  • Affiliation: Department of Mathematics, Texas A&M University, College Station, Texas 77843
  • MR Author ID: 355336
  • ORCID: 0000-0003-0087-7120
  • Email:
  • Ravi Vakil
  • Affiliation: Department of Mathematics, Stanford University, Stanford, California 94305
  • MR Author ID: 606760
  • ORCID: 0000-0001-8506-270X
  • Email:
  • Jan Verschelde
  • Affiliation: Deparment of Mathematics, Statisitics, and Computer Science, University of Illinois at Chicago, 851 South Morgan (M/C 249), Chicago, Illinois 60607
  • MR Author ID: 311807
  • Email:
  • Received by editor(s): April 17, 2018
  • Received by editor(s) in revised form: July 3, 2020
  • Published electronically: February 4, 2021
  • Additional Notes: This project was supported by American Institute of Mathematics through their SQuaREs program. The work of the first author was supported in part by the National Science Foundation under grant DMS-1719968. The work of the second author was supported in part by CONACyT under grant Cátedra-1076. The work of the third author was supported in part by the National Science Foundation under grant DMS-1501370. The work of the fourth author was supported in part by the National Science Foundation under grant DMS-1500334. The work of the fifth author was supported in part by the National Science Foundation under grants ACI-1440534 and DMS-1854513
  • © Copyright 2021 by the authors
  • Journal: Math. Comp. 90 (2021), 1407-1433
  • MSC (2020): Primary 14N15, 65H10
  • DOI:
  • MathSciNet review: 4232229